# SDR CA020207005

- Difficulty date: January 30, 2002
- Submitted: March 21, 2002
- Operation: General aviation
- Make and model: Mtsbsi MU2B60
- Aircraft time: 11,173 hours
- System (JASC): 5414 · Nacelle/Pylon, Plate/Skin
- Part: Handle
- Part number: 016A1331621
- Condition: Failed
- Location: Cowling
- Component: Cowling, Mtsbsi, 016A133003
- Stage of operation: DE
- How discovered: O
- Nature of condition: D
- Precautionary procedure: O

## Discrepancy

(CAN) AFTER MAINTENANCE, AN ENGINEER AND A PILOT DID A WALK AROUND CHECK AND DID NOT NOTICE ANYTHING UNUSUAL. THE AIRCRAFT DEPARTED AND ON ROUTE ONE LATCH ON THE LEFT HAND UPPER COWLING SEEMED TO HAVE BECOME UNLATCHED. THE AIRCRAFT LANDED IN TIMMINS AND ON ENGINE SHUTDOWN THE COWLING CAME FORWARD AND CONTACTED THE PROP CAUSING THE COWLING TO FLY OFF ONTO THE RUNWAY.THE COWLING AND PROP WERE REPLACEDTHE COWL LATCH WAS INSPECTED AND NO DEFECTS COULD BE FOUNDWE HAVE INITIATED PROCEDURES TO PUT SCREWS INTO THE UPPER COWLINGS SO THIS PROBLEM WILL NOT HAPPEN AGAIN
